News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: No period Not pregnant


 cherie1972 - Tue Feb 12, 2008 11:09 pm

I am currently on the Trifeme pill, and it has been working fine, although just missed last period, I stopped taking the pill and my period didnt come, now over four weeks later and still no period . I have done numerous pregnancy tests and definately not pregnant. When should I recommence a normal period. Also should I start taking the pill again, to sort out my cycle. Or should I just wait for my period to come, It is now due again and I am a bit concerned that it is still not here. I do not wish to become pregnant and wish to commence the pill asap. I am a bit concerned that my period did not come? I am 35 years of age and already have a boy and girl.
 Debbie Miller, RN - Sun Feb 17, 2008 12:26 pm

User avatar Hello,

It can be normal to miss a period while on birth control pills. If you had missed taking pills and feared pregnancy, that is different. If you have not taken this pill for the past four weeks while waiting for your period, you are not currently "on" Trifeme. They must be taken consistently to be effective.

If you are confident you are not pregnant already, you can begin the pill now and use a back up method for the first month. This will likely restart your periods. Whether or not you choose to do this is up to you. You should continue to take the pill whether or not you get the withdrawal bleeding unless you think you might be pregnant.

In the future, if you want to continue this method of birth control, don't delay the next month pill start just because of no bleeding. This will put you at risk for pregnancy. It is not necessary to have a period before starting a new pack of pills.

I hope this answers your question. Good luck.
 teddybear - Sat Mar 29, 2008 4:58 am

I've had the same problem, kind of. I had some spotting during the third week of last months pack of pills. I am taking Nortrel 7/7/7 and am 33 years old. I tried to skip the period that was due at the beginning of March because I was getting to spend a week with my husband. I continued to spot for 3 days of the week 1 pills. We had sex, without a condom, during that time. I am now on the last day of the inactive pills for this month and have not started my period, which I usually start on the second or third day of the inactive pills. I had a little spotting during the 3rd week of this months pack of pills as well. Is this normal? Should I be worried that I am pregnant? I took a pregnancy test about a week ago and it was negative. I am worried that if I am pregnant, that the pills could cause some damage to the baby. Could this happen? My husband feels the same way. Should I stop taking the pills until I can get another pregnancy test, or should I continue with them. I take the pill within about a 3 hour time frame every day and have not missed a pill.

Thank you.
 Debbie Miller, RN - Tue Apr 08, 2008 8:50 am

User avatar Hello,
Birth control pills do not do damage to the baby. Once pregnancy is confirmed you should stop them due to hormonal conditions but they do not cause any birth defects, etc. Basically they are the same hormones your body normally produces; not a foreign substance that causes harm. It doesn't hurt to have the pregnancy tests whenever you are in doubt because you don't want to continue taking them, but spotting can be very confusing since it can occur with pregnancy, with the pill, or with nothing at all.

I do hope you take a good daily multivitamin. All women of childbearing years should be on one since half of all pregnancies are unplanned. Early ingestion of adequate folate helps prevent serious birth defects.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here